Alert archive / Arkansas / Tornado Warnings in 2018

Tornado Warning 22, NWS Little Rock, AR

April 14, 2018Arkansas County, Monroe County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 14, 2018, 1:06 AM CDT for Arkansas County, Monroe County, Arkansas. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2018, 1:06 AM CDT (06:06 UTC)
Expired
Apr 14, 2018, 1:16 AM CDT
In force
10 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Arkansas County, AR, Monroe County, AR

The radar

The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 9:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 6.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 449 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
449 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
3.4
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted.

759 
WFUS54 KLZK 140606
TORLZK
ARC001-095-140630-
/O.NEW.KLZK.TO.W.0022.180414T0606Z-180414T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
106 AM CDT SAT APR 14 2018

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Southeastern Monroe County in eastern Arkansas...
  Central Arkansas County in southeastern Arkansas...

* Until 130 AM CDT
    
* At 105 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Gillett, or 20 miles west of White River National
  Wildlife Refuge, moving northeast at 55 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  St. Charles...                    De Witt...
  Indian Bay...                     Ethel...
  Crocketts Bluff...                Cross Roads in Monroe County...
  Lawrenceville...                  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3413 9142 3422 9153 3451 9130 3449 9112
      3437 9101
TIME...MOT...LOC 0605Z 222DEG 49KT 3421 9143 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Cooper
1 follow-up statement
959 
WWUS54 KLZK 140616
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
116 AM CDT SAT APR 14 2018

ARC001-095-140626-
/O.CAN.KLZK.TO.W.0022.000000T0000Z-180414T0630Z/
Monroe AR-Arkansas AR-
116 AM CDT SAT APR 14 2018

...THE TORNADO WARNING FOR SOUTHEASTERN MONROE AND CENTRAL ARKANSAS
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning has
been cancelled.

A tornado watch remains in effect until 600 AM CDT for eastern and
southeastern Arkansas.

LAT...LON 3413 9142 3422 9153 3451 9130 3449 9112
      3437 9101
TIME...MOT...LOC 0615Z 222DEG 49KT 3433 9130 

$$

Cooper

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 14, 12:30 AM CDT, 36 minutes earlier.

Area forecast discussion, Apr 14, 12:30 AM CDT, 36 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
1230 AM CDT Sat Apr 14 2018

.AVIATION...

Overall VFR ceilings will be seen with areas of MVFR with showers
and storms. A few storms will be strong to severe over eastern AR
into the overnight. Spotty IFR conditions will be seen with the
strong storms. Winds will be south at 5 to 15 mph and gusty ahead of
the area of convection, then turn southwest to west later tonight to
Saturday morning at 5 to 15 mph with some gusts to around 20 mph.
(59)

&&

.PREV DISCUSSION...(ISSUED 332 PM CDT Fri Apr 13 2018)

SHORT TERM...Tonight Through Saturday
Overall forecast philosophy remains constant during this short
period. Conditions for well organized convection are indicated by
18z KLZK sounding. Still a question remains how quickly convection
will grow upscale to a more linear mode.

Heavy convection is expected to clear southeast sections by 14/14z

&&

LONG TERM...Saturday night through Friday

The biggest concern in the long term periods will be near-freezing
temperatures Sunday and Monday morning.

Closed upper low will follow the surface system departing on
Saturday night, with the primary track north of the region. Cloud
cover associated with the system will pass through northern
Arkansas, with clearing over the remainder of the area.

With much colder air moving into the region, temperatures will fall
into the 30s in most areas, and we could see readings close to
freezing in the northwest and portions of the west by Sunday
morning. However, the clouds remaining in the north should preclude
a hard freeze.

Surface high pressure will move into the region on Sunday, with
clouds clearing out. Freezing/near-freezing temperatures will be a
little more widespread on Sunday night/Monday morning, with a freeze
most likely in the west and north. Some portions of the northwest
(particularly the usual sheltered valley areas) could see
temperatures in the 20s.

The high will shift eastward Monday into Tuesday, with winds coming
around to the south, and temperatures warming back into the 70s to
around 80 degrees.

Around mid-week, a weaker front will move through the region,
yielding little more than slight rain chances and a slight increase
in cloud cover. There will be slight cooling behind this front.

Toward the end of the week, there will be another system approaching
the area, bringing another chance for rainfall. &&

&&

.LZK Watches/Warnings/Advisories...
Wind Advisory until 10 PM CDT this evening FOR Arkansas-Desha-
Drew-Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe-
Prairie-White-Woodruff.

Flash Flood Watch until 6 AM CDT Saturday FOR Arkansas-Bradley-
Desha-Drew-Lincoln-Monroe.

&&
Hazardous weather outlook, Apr 13, 10:00 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook...Update
National Weather Service Little Rock AR
1000 PM CDT Fri Apr 13 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141145-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
1000 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Showers and thunderstorms will affect the state tonight, as a storm
system moves through the region. Scattered strong to severe
thunderstorms will be possible, with the primary threats of damaging
winds and large hail possible. Also, a few tornadoes will be
possible. The storms ahead of the cold front will gradually move
across Arkansas later tonight and into the overnight. Additionally,
heavy rainfall will be a concern with any stronger storms, with
localized flooding and flash flooding possible.

Also, winds will be elevated today from the south, and be 10 to 20
mph, some gusts to around 25 to 30 mph. Caution is advised on
area bodies of water due to the increased winds.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

The storm system will be pushing through Arkansas on Saturday, and
will gradually take the showers and thunderstorms to the east of
the state. Localized flooding could be on going with the heavy
rain from Friday night. Any remaining storms may contain heavy
rain before all moving out of Arkansas Saturday night. Much colder
air again will filter in behind the cold front, and spotty
locations will see around freezing temperatures Sunday and Monday
mornings. Mostly dry Monday and the coming week.

.Spotter Information Statement...

Spotter activation will be needed this evening and into the
overnight due to the potential of severe storms.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59

In the hours before

Local storm report, Apr 13, 11:22 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1122 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     CONWAY                  35.09N  92.44W
04/13/2018                   FAULKNER           AR   LAW ENFORCEMENT

            STORM DAMAGE TO UNIVERSITY OF ARKANSAS CAMPUS.
            CARMICHEAL HALL REPORTED ROOF DAMAGE AND FLOODING.

&&

EVENT NUMBER LZK201800047

CROSS
Local storm report, Apr 13, 11:31 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1131 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND DMG     1 N CHARLOTTE           35.83N  91.44W
04/13/2018                   INDEPENDENCE       AR   AMATEUR RADIO

            TREES DOWN ALONG HIGHWAY 25

&&

EVENT NUMBER LZK201800049

CROSS
Local storm report, Apr 13, 11:48 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1148 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     TSTM WND DMG     SWIFTON                 35.82N  91.13W
04/13/2018                   JACKSON            AR   LAW ENFORCEMENT

            ROOF REMOVED FROM A HOME IN SWIFTON.

&&

EVENT NUMBER LZK201800052

CROSS
Local storm report, Apr 14, 12:06 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1206 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND DMG     3 SW OPPELO             35.07N  92.80W
04/13/2018                   PERRY              AR   AMATEUR RADIO

            NUMEROUS TREES DOWN AROUND TIMBERLAKE RESERVIOR. ROADS
            ARE IMPASSABLE DUE TO TREES AND POWERLINES ACROSS THEM

&&

EVENT NUMBER LZK201800053

CROSS
Local storm report, Apr 14, 12:15 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     CENTER HILL             35.26N  91.88W
04/13/2018  E70 MPH          WHITE              AR   TRAINED SPOTTER

            STORM SPOTTER ESTIMATED WINDS OF 70 MPH IN CENTER HILL.

&&

EVENT NUMBER LZK201800054

CROSS
Special weather statement, Apr 14, 12:34 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1234 AM CDT SAT APR 14 2018

ARZ056-057-064-065-140615-
Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
1234 AM CDT SAT APR 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DESHA...SOUTHEASTERN
JEFFERSON...NORTHEASTERN LINCOLN AND ARKANSAS COUNTIES UNTIL 115 AM
CDT...

At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm over
Grady, or 11 miles northeast of Star City, moving northeast at 45
mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Gould...                          Gillett...
Grady...                          Almyra...
St. Charles...                    Whitefield...
Little Bayou Meto Park...         Merrisach Lake...
Woodville...                      Langford...
Douglas...                        De Witt...
Arkansas Post...                  Tarry...
De Luce...                        Tamo...
Tichnor...                        Lodge Corner...
Weber...                          Sarassa...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3409 9091 3394 9171 3408 9185 3453 9129
      3453 9127 3449 9126 3448 9123 3446 9121
      3444 9122 3445 9120 3429 9107 3427 9108
      3425 9106 3425 9108 3422 9106 3419 9109
      3415 9108 3412 9112 3412 9096
TIME...MOT...LOC 0533Z 230DEG 39KT 3407 9171

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:26 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Johnson, Logan, Marion, Newton and 3 more49 min
Apr 13, 7:33 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Pope, Van Buren, Yell42 min
Apr 13, 7:39 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Scott, Yell51 min
Apr 13, 7:47 PM CDTTornado WarningLZKMontgomery, Polk, Scott, Yell43 min
Apr 13, 8:05 PM CDTSevere Thunderstorm WarningLZKBaxter, Conway, Fulton, Izard, Marion, Pope and 4 more40 min
Apr 13, 8:13 PM CDTSevere Thunderstorm WarningLZKClark, Conway, Garland, Hot Spring, Johnson, Logan and 6 more62 min
Apr 13, 8:31 PM CDTTornado WarningLZKBaxter, Fulton29 min
Apr 13, 8:37 PM CDTTornado WarningLZKConway, Pope, Yell16 min
Apr 13, 8:44 PM CDTSevere Thunderstorm WarningLZKBaxter, Cleburne, Conway, Fulton, Izard, Marion and 4 more61 min
Apr 13, 9:13 PM CDTSevere Thunderstorm WarningLZKClark, Conway, Faulkner, Garland, Hot Spring, Montgomery and 5 more62 min
Apr 13, 9:13 PM CDTTornado WarningLZKConway, Faulkner, Perry47 min
Apr 13, 9:17 PM CDTTornado WarningLZKGarland, Montgomery24 min
Apr 13, 9:32 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Fulton, Independence, Izard, Jackson and 4 more43 min
Apr 13, 9:45 PM CDTTornado WarningLZKFaulkner, Lonoke, White30 min
Apr 13, 9:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Jackson, Lonoke, Prairie, Pulaski and 3 more41 min
Apr 13, 10:00 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Grant, Jefferson, Lonoke, Prairie and 2 more45 min
Apr 13, 10:09 PM CDTSevere Thunderstorm WarningLZKCleburne, Fulton, Independence, Izard, Jackson, Sharp and 2 more51 min
Apr 13, 10:28 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, White, Woodruff32 min
Apr 13, 11:00 PM CDTSpecial Weather StatementLZKJackson, Woodruff45 min
Apr 14, 12:21 AM CDTTornado WarningLZKBradley, Calhoun, Cleveland, Drew, Lincoln25 min
Apr 14, 12:34 AM CDTSpecial Weather StatementLZKArkansas41 min
Apr 14, 1:16 AM CDTTornado WarningLZKDrew, Jefferson, Lincoln29 min
Apr 14, 1:28 AM CDTSpecial Weather StatementLZKArkansas47 min
Apr 14, 1:36 AM CDTSpecial Weather StatementLZKCalhoun, Cleveland, Dallas, Grant, Ouachita39 min
Apr 14, 1:46 AM CDTSpecial Weather StatementLZKCleveland44 min
Apr 14, 2:08 AM CDTTornado WarningLZKBradley, Calhoun, Ouachita23 min
Apr 14, 2:15 AM CDTSpecial Weather StatementLZKBradley, Calhoun, Cleveland, Dallas, Lincoln60 min
Apr 14, 2:34 AM CDTSpecial Weather StatementLZKArkansas, Desha, Drew41 min
Apr 14, 2:40 AM CDTFlash Flood WarningLZKArkansas, Cleveland, Jefferson, Lincoln3 hr
Apr 14, 2:58 AM CDTFlash Flood WarningLZKArkansas, Cleveland, Dallas, Grant, Jefferson3 hr
Apr 14, 3:04 AM CDTFlash Flood WarningLZKArkansas, Desha, Jefferson, Lincoln, Monroe3 hr
Apr 14, 3:15 AM CDTSpecial Weather StatementLZKArkansas, Desha, Drew, Lincoln60 min
Apr 14, 3:32 AM CDTTornado WarningLZKDesha, Drew28 min
Apr 14, 4:12 AM CDTFreeze WatchLZKMarion10 hr
Apr 14, 4:20 AM CDTFlash Flood WarningLZKHot Spring3 hr
Apr 14, 7:15 AM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 14, 9:28 AM CDTRiver Flood WarningLZKPerry36 hr
Apr 14, 9:33 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence19 days
Apr 14, 9:35 AM CDTRiver Flood WarningLZKRandolph24 hr
Apr 14, 10:11 AM CDTRiver Flood WarningLZKJackson, Woodruff19 days
Apr 14, 10:53 AM CDTRiver Flood WarningLZKClark, Hot Spring25 hr
Apr 14, 10:55 AM CDTRiver Flood WarningLZKSaline17 hr
Apr 14, 2:34 PM CDTFreeze WatchLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 5 more13 hr
Apr 14, 2:34 PM CDTFreeze WarningLZKMarion18 hr

Nearby

Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.